Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2002, 9:22 AM CDT for Cass County, Mason County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 9:22 AM CDT (14:22 UTC)
- Expired
- Jun 1, 2002, 10:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Mason County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS53 KILX 011422
SVRSPI
ILC017-125-011515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS
CASS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1015 AM CDT
* AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BATH...OR ABOUT 9 MILES SOUTHWEST OF
HAVANA...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BATH
SAIDORA
KILBOURNE
RURAL AREAS OF NORTHEASTERN CASS COUNTY
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4024 9011 4016 9023 4000 9006 4003 8999
4016 9001
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:52 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 2:52 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 AM CDT SAT JUN 1 2002 HAVE MCS DEVELOPMENT OVER SERN IA EARLY THIS MORNING...A LITTLE FURTHER EAST THAN PREVIOUS MODEL RUNS INDICATED. THIS ACTIVITY HAS BEEN MOVING SE INTO WC IL...WITH SOME ISOLATED SVR HAIL REPORTED JUST WEST OF CWA. 00Z ETA IS BEST MODEL OF CHOICE TONIGHT. IT HAS HANDLED THE CURRENT SITUATION THE BEST SO FAR. SFC BOUNDARY CURRENTLY EXTENDING FROM LOW OVER NWRN KS TO JUST N OF DSM THEN SE INTO C IL...NEAR CMI. THE MCS WILL CONTINUE TO TRAVEL ALONG THIS BOUNDARY INTO CWA. SO WILL HAVE ONGOING PCPN WORDING FOR WRN HALF OF CWA TODAY WITH CHC POPS IN THE E AND SE. AS FOR TEMPS...2 METER TEMPS HAVE DONE A GREAT JOB AND WITH 850 TEMPS AOA 20...WILL SEE ANOTHER WARM/HUMID DAY IN STORE FOR C IL. BY LATE THIS AFTERNOON...THINGS GET INTERESTING. WITH BOUNDARY OVERHEAD...EXPECT LI/S NEAR MINUS 8 AND CAPES ABOVE 3000 MOST LOCATIONS. LIFT ALONG BOUNDARY IS WEAK EARLY ON WITH A STRONG CAP...BUT LIFT SHOULD INCREASE ENOUGH TO TRIGGER TRWS. SPC HAS CWA IN SLGT RISK THRU SUNDAY MORNING. ANOTHER ROUND OF MCS/S TONIGHT...WHICH WILL AFFECT CWA DURING THE MORNING HOURS. AS WITH TONIGHT/S MCS...IT WILL KEEP BOUNDARY FROM MOVING TOO MUCH...SO CHANCE POPS STILL A GOOD BET ON SUNDAY. WE MAY SEE MORE CLOUD COVER ON SUNDAY...THIS WILL AFFECT TEMPS...SO WILL LOWER TEMPS SLIGHTLY IN NRN HALF OF CWA. BOUNDARY FINALLY MOVES N OF CWA LATE SUNDAY/EARLY MONDAY...MAY BE A BRIEF BREAK IN PCPN ON MONDAY...BUT CF PROGGED TO MOVE IN LATER IN THE DAY...SO KEEP CHANCE POPS FOR ALL DAY MONDAY. 00Z EXTENDED AVN...HAS BOUNDARY FINALLY SLIPPING OFF FAR ENOUGH S AND E BY THURSDAY...DRYING OUT CWA. HOWEVER...WITH SUCH UNCERTAINTY IN THE MODEL RUNS...WILL KEEP CHANCES IN THRU THURSDAY...BEFORE DRYING OUT ON FRIDAY. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BE 091/068 089/068 088 68344 PIA BE 090/066 087/066 086 68+44 DEC BE 091/068 089/068 088 68344 CMI BE 090/068 088/067 088 68344 MTO BB 090/067 089/068 088 68344 LWV BB 090/068 091/068 089 68333 .ILX...NONE. BYRD
In the hours before
Special weather statement, Jun 1, 4:14 AM CDT, 5 hours 8 minutes before
ILZ027-029-031-036>038-040>043-047>053-061-011000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 414 AM CDT SAT JUN 1 2002 ...SEVERE THUNDERSTORM WATCH 365 HAS EXPIRED... SEVERE THUNDERSTORM WATCH 365...IN EFFECT FOR A PORTION OF CENTRAL ILLINOIS WAS ALLOWED TO EXPIRE AT 4 AM. HOWEVER...SCATTERED THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA EARLY THIS MORNING. SOME OF THESE STORMS COULD STILL CONTAIN HAIL...GUSTY WINDS...INTENSE LIGHTNING...AND BRIEF HEAVY RAIN. AUTEN
Special weather statement, Jun 1, 6:00 AM CDT, 3 hours 22 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT JUN 1 2002 A STATIONARY FRONT OVER CENTRAL ILLINOIS WILL REMAIN THE FOCAL POINT OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH SOME OF THE STORMS. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 41 min |
| Jun 1, 8:46 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 59 min |
| Jun 1, 10:16 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.